• Previous Article
    Existence and convexity of solutions of the fractional heat equation
  • CPAA Home
  • This Issue
  • Next Article
    Generalized Lorenz equations for acoustic-gravity waves in the atmosphere. Attractors dimension, convergence and homoclinic trajectories
2017, 16(6): 2227-2251. doi: 10.3934/cpaa.2017110

Essential spectral singularities and the spectral expansion for the Hill operator

Depart. of Math., Dogus University Acıbadem, 34722, Kadiköy, Istanbul, Turkey

Received  February 2017 Revised  May 2017 Published  July 2017

In this paper we investigate the spectral expansion for the one-dimensional Schrodinger operator with a periodic complex-valued potential. For this we consider in detail the spectral singularities and introduce new concepts as essential spectral singularities and singular quasimomenta.

Citation: O. A. Veliev. Essential spectral singularities and the spectral expansion for the Hill operator. Communications on Pure & Applied Analysis, 2017, 16 (6) : 2227-2251. doi: 10.3934/cpaa.2017110
References:
[1]

M. S. P. Eastham, The Spectral Theory of Periodic Differential Operators, New York: Hafner, 1974.

[2]

M. G. Gasymov, Spectral analysis of a class of second-order nonself-adjoint differential operators, Fankts. Anal. Prilozhen, 14 (1980), 14-19.

[3]

I. M. Gelfand, Expansion in series of eigenfunctions of an equation with periodic coefficients, Sov. Math. Dokl., 73 (1950), 1117-1120.

[4]

F. Gesztesy, V. Tkachenko, A criterion for Hill's operators to be spectral operators of scalar type, J. Analyse Math., 107 (2009), 287-353.

[5]

W. Magnus and S. Winkler, Hill's Equation, New York: Inter. Publ. , 1966.

[6]

V. A. Marchenko, Sturm-Liouville Operators and Applications, Birkhauser Verlag, Basel, 1986.

[7]

D. C. McGarvey, Differential operators with periodic coefficients in Lp(-∞, ∞), Journal of Mathematical Analysis and Applications, 11 (1965), 564-596.

[8]

D. C. McGarvey, Perturbation results for periodic differential operators, Journal of Mathematical Analysis and Applications, 12 (1965), 187-234.

[9]

V. P. Mikhailov, On the Riesz bases in L2(0, 1), Sov. Math. Dokl., 25 (1962), 981-984.

[10]

M. A. Naimark, Linear Differential Operators, George G. Harrap, London, 1967.

[11]

E. C. Titchmarsh, Eigenfunction Expansion (Part II), Oxford Univ. Press, 1958.

[12]

V. A. Tkachenko, Spectral analysis of nonself-adjoint Schrodinger operator with a periodic complex potential, Sov. Math. Dokl., 5 (1964), 413-415.

[13]

A. A. Shkalikov, On the Riesz basis property of the root vectors of ordinary differential operators, Russian Math. Surveys, 34 (1979), 249-250.

[14]

O. A. Veliev, The one dimensional Schrodinger operator with a periodic complex-valued potential, Sov. Math. Dokl., 250 (1980), 1292-1296.

[15]

O. A. Veliev, The spectrum and spectral singularities of differential operators with complexvalued periodic coefficients, Differential Cprime Nye Uravneniya, 19 (1983), 1316-1324.

[16]

O. A. Veliev, The spectral resolution of the nonself-adjoint differential operators with periodic coefficients, Differential Cprime Nye Uravneniya, 22 (1986), 2052-2059.

[17]

O. A. Veliev, M. Toppamuk Duman, The spectral expansion for a nonself-adjoint Hill operators with a locally integrable potential, J. Math. Anal. Appl., 265 (2002), 76-90.

[18]

O. A. Veliev, Uniform convergence of the spectral expansion for a differential operator with periodic matrix coefficients, Boundary Value Problems, Volume 2008, Article ID 628973, 22 pp. (2008).

[19]

O. A. Veliev, Asymptotic analysis of non-self-adjoint Hill's operators, Central European Journal of Mathematics, 11 (2013), 2234-2256.

[20]

O. A. Veliev, On the spectral singularities and spectrality of the Hill's Operator, Operators and Matrices, 10 (2016), 57-71.

show all references

References:
[1]

M. S. P. Eastham, The Spectral Theory of Periodic Differential Operators, New York: Hafner, 1974.

[2]

M. G. Gasymov, Spectral analysis of a class of second-order nonself-adjoint differential operators, Fankts. Anal. Prilozhen, 14 (1980), 14-19.

[3]

I. M. Gelfand, Expansion in series of eigenfunctions of an equation with periodic coefficients, Sov. Math. Dokl., 73 (1950), 1117-1120.

[4]

F. Gesztesy, V. Tkachenko, A criterion for Hill's operators to be spectral operators of scalar type, J. Analyse Math., 107 (2009), 287-353.

[5]

W. Magnus and S. Winkler, Hill's Equation, New York: Inter. Publ. , 1966.

[6]

V. A. Marchenko, Sturm-Liouville Operators and Applications, Birkhauser Verlag, Basel, 1986.

[7]

D. C. McGarvey, Differential operators with periodic coefficients in Lp(-∞, ∞), Journal of Mathematical Analysis and Applications, 11 (1965), 564-596.

[8]

D. C. McGarvey, Perturbation results for periodic differential operators, Journal of Mathematical Analysis and Applications, 12 (1965), 187-234.

[9]

V. P. Mikhailov, On the Riesz bases in L2(0, 1), Sov. Math. Dokl., 25 (1962), 981-984.

[10]

M. A. Naimark, Linear Differential Operators, George G. Harrap, London, 1967.

[11]

E. C. Titchmarsh, Eigenfunction Expansion (Part II), Oxford Univ. Press, 1958.

[12]

V. A. Tkachenko, Spectral analysis of nonself-adjoint Schrodinger operator with a periodic complex potential, Sov. Math. Dokl., 5 (1964), 413-415.

[13]

A. A. Shkalikov, On the Riesz basis property of the root vectors of ordinary differential operators, Russian Math. Surveys, 34 (1979), 249-250.

[14]

O. A. Veliev, The one dimensional Schrodinger operator with a periodic complex-valued potential, Sov. Math. Dokl., 250 (1980), 1292-1296.

[15]

O. A. Veliev, The spectrum and spectral singularities of differential operators with complexvalued periodic coefficients, Differential Cprime Nye Uravneniya, 19 (1983), 1316-1324.

[16]

O. A. Veliev, The spectral resolution of the nonself-adjoint differential operators with periodic coefficients, Differential Cprime Nye Uravneniya, 22 (1986), 2052-2059.

[17]

O. A. Veliev, M. Toppamuk Duman, The spectral expansion for a nonself-adjoint Hill operators with a locally integrable potential, J. Math. Anal. Appl., 265 (2002), 76-90.

[18]

O. A. Veliev, Uniform convergence of the spectral expansion for a differential operator with periodic matrix coefficients, Boundary Value Problems, Volume 2008, Article ID 628973, 22 pp. (2008).

[19]

O. A. Veliev, Asymptotic analysis of non-self-adjoint Hill's operators, Central European Journal of Mathematics, 11 (2013), 2234-2256.

[20]

O. A. Veliev, On the spectral singularities and spectrality of the Hill's Operator, Operators and Matrices, 10 (2016), 57-71.

[1]

Lassi Päivärinta, Valery Serov. Recovery of jumps and singularities in the multidimensional Schrodinger operator from limited data. Inverse Problems & Imaging, 2007, 1 (3) : 525-535. doi: 10.3934/ipi.2007.1.525

[2]

Mark F. Demers, Hong-Kun Zhang. Spectral analysis of the transfer operator for the Lorentz gas. Journal of Modern Dynamics, 2011, 5 (4) : 665-709. doi: 10.3934/jmd.2011.5.665

[3]

Mario Ahues, Filomena D. d'Almeida, Alain Largillier, Paulo B. Vasconcelos. Defect correction for spectral computations for a singular integral operator. Communications on Pure & Applied Analysis, 2006, 5 (2) : 241-250. doi: 10.3934/cpaa.2006.5.241

[4]

Eduardo Lara, Rodolfo Rodríguez, Pablo Venegas. Spectral approximation of the curl operator in multiply connected domains. Discrete & Continuous Dynamical Systems - S, 2016, 9 (1) : 235-253. doi: 10.3934/dcdss.2016.9.235

[5]

Roman Romanov. Estimates of solutions of linear neutron transport equation at large time and spectral singularities. Kinetic & Related Models, 2012, 5 (1) : 113-128. doi: 10.3934/krm.2012.5.113

[6]

Laurent Amour, Jérémy Faupin. Inverse spectral results in Sobolev spaces for the AKNS operator with partial informations on the potentials. Inverse Problems & Imaging, 2013, 7 (4) : 1115-1122. doi: 10.3934/ipi.2013.7.1115

[7]

Grégoire Allaire, Yves Capdeboscq, Marjolaine Puel. Homogenization of a one-dimensional spectral problem for a singularly perturbed elliptic operator with Neumann boundary conditions. Discrete & Continuous Dynamical Systems - B, 2012, 17 (1) : 1-31. doi: 10.3934/dcdsb.2012.17.1

[8]

Sébastien Gadat, Laurent Miclo. Spectral decompositions and $\mathbb{L}^2$-operator norms of toy hypocoercive semi-groups. Kinetic & Related Models, 2013, 6 (2) : 317-372. doi: 10.3934/krm.2013.6.317

[9]

Adina Juratoni, Flavius Pater, Olivia Bundău. Operator representations of logmodular algebras which admit $\gamma-$spectral $\rho-$dilations. Electronic Research Announcements, 2012, 19: 49-57. doi: 10.3934/era.2012.19.49

[10]

Charles Fulton, David Pearson, Steven Pruess. Characterization of the spectral density function for a one-sided tridiagonal Jacobi matrix operator. Conference Publications, 2013, 2013 (special) : 247-257. doi: 10.3934/proc.2013.2013.247

[11]

Alexandre I. Danilenko, Mariusz Lemańczyk. Spectral multiplicities for ergodic flows. Discrete & Continuous Dynamical Systems - A, 2013, 33 (9) : 4271-4289. doi: 10.3934/dcds.2013.33.4271

[12]

Virginie Bonnaillie-Noël, Corentin Léna. Spectral minimal partitions of a sector. Discrete & Continuous Dynamical Systems - B, 2014, 19 (1) : 27-53. doi: 10.3934/dcdsb.2014.19.27

[13]

Michael Baake, Daniel Lenz. Spectral notions of aperiodic order. Discrete & Continuous Dynamical Systems - S, 2017, 10 (2) : 161-190. doi: 10.3934/dcdss.2017009

[14]

Nakao Hayashi, Pavel I. Naumkin. Modified wave operator for Schrodinger type equations with subcritical dissipative nonlinearities. Inverse Problems & Imaging, 2007, 1 (2) : 391-398. doi: 10.3934/ipi.2007.1.391

[15]

Chaoqian Li, Yaqiang Wang, Jieyi Yi, Yaotang Li. Bounds for the spectral radius of nonnegative tensors. Journal of Industrial & Management Optimization, 2016, 12 (3) : 975-990. doi: 10.3934/jimo.2016.12.975

[16]

Michel Crouzeix. The annulus as a K-spectral set. Communications on Pure & Applied Analysis, 2012, 11 (6) : 2291-2303. doi: 10.3934/cpaa.2012.11.2291

[17]

Rémi Leclercq. Spectral invariants in Lagrangian Floer theory. Journal of Modern Dynamics, 2008, 2 (2) : 249-286. doi: 10.3934/jmd.2008.2.249

[18]

Robert S. Strichartz. Average error for spectral asymptotics on surfaces. Communications on Pure & Applied Analysis, 2016, 15 (1) : 9-39. doi: 10.3934/cpaa.2016.15.9

[19]

R. Estrada. Boundary layers and spectral content asymptotics. Conference Publications, 1998, 1998 (Special) : 242-252. doi: 10.3934/proc.1998.1998.242

[20]

Barry Simon. Equilibrium measures and capacities in spectral theory. Inverse Problems & Imaging, 2007, 1 (4) : 713-772. doi: 10.3934/ipi.2007.1.713

2016 Impact Factor: 0.801

Metrics

  • PDF downloads (1)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]